Syria attack symptoms consistent with nerve agent use, WHO says

By REUTERS
April 5, 2017 13:25
Breaking news

Breaking news. (photo credit: JPOST STAFF)

 
X

Dear Reader,
As you can imagine, more people are reading The Jerusalem Post than ever before. Nevertheless, traditional business models are no longer sustainable and high-quality publications, like ours, are being forced to look for new ways to keep going. Unlike many other news organizations, we have not put up a paywall. We want to keep our journalism open and accessible and be able to keep providing you with news and analyses from the frontlines of Israel, the Middle East and the Jewish World.

As one of our loyal readers, we ask you to be our partner.

For $5 a month you will receive access to the following:

  • A user uxperience almost completely free of ads
  • Access to our Premium Section and our monthly magazine to learn Hebrew, Ivrit
  • Content from the award-winning Jerusalem Repor
  • A brand new ePaper featuring the daily newspaper as it appears in print in Israel

Help us grow and continue telling Israel’s story to the world.

Thank you,

Ronit Hasin-Hochman, CEO, Jerusalem Post Group
Yaakov Katz, Editor-in-Chief

UPGRADE YOUR JPOST EXPERIENCE FOR 5$ PER MONTH Show me later Don't show it again

GENEVA - Victims of a suspected chemical attack in Syria on Tuesday appeared to show symptoms consistent with reaction to a nerve agent, the World Health Organization said on Wednesday.

"Some cases appear to show additional signs consistent with exposure to organophosphorus chemicals, a category of chemicals that includes nerve agents," WHO said in a statement, putting the death toll at at least 70.

"The likelihood of exposure to a chemical attack is amplified by an apparent lack of external injuries reported in cases showing a rapid onset of similar symptoms, including acute respiratory distress as the main cause of death," it said.

Related Content

Breaking news
July 19, 2018
White House rejects Putin proposal to interview U.S. citizens

By REUTERS